Restless Legs Syndrome
10,529 members6,518 posts

Need RLS Advice

I have been diagnosed with RLS about 3-4 years ago. and it is getting progressively worse. I am on Requip and Zanaflex. Most times it helps but not for long. I try to take it before I go to bed, so I can get some relief and sleep. Recently it's gotten much worse. It not only affects my legs but my arms spasm too. I usually see my PCP for this but was recently told I should see a vein specialist. Has anyone done this and what were the results?

13 Replies
oldestnewest

Please research " Augmentation "- on this site or Google.

There may be no need to get the veins done- just to get off the Dopamine Agonists and onto another kind of med that won't cause augmentation.

The Zanaflex is also probably causing significant rls. There should be better alternatives.

You will need to find a knowledgeable doctor to help you through this process.

Good luck.

4 likes
Reply

Here is a link on Augmentation which may be of help to you: sleepreviewmag.com/2015/02/...

3 likes
Reply

Ditto what Madegs & Kaarina have said. It’s moved to your arms so you have augmented.

You have to get off requip slowly with the help of an opioid . Withdrawal is really, really hard but once through it , the RLS will settle down but you’ll need alternative meds like pregabalin and/or an opioid.

The spasms are nothing to do with your veins- it’s caused by Requip. The leaflet in the med box explains it as well so show all the info to your doctor.

You’re about the 4th person in the last few days posting about this problem so have a look at the other posts, read the replies on how to get off requip ( Ropinirole/ pramipexole/ mirapex- all the same stuff).

4 likes
Reply

Another ditto re augmentation. Just also wanted to say that the evidence suggests that there is no positive link between vein work and rls so I would think twice about a vein specialist. Rls is generally thought to be a neurological condition (though extremely complex) relating to the dopamine system and with low iron levels implicated in many sufferers. You should maybe get your serum ferritin levels checked.

3 likes
Reply

Isn’t there a way we could write a post about augmentation that ’has it all’ and is kind of ’marked’ making it to appear first when people search for ‘augmentation’ if we advise them to? Kaarina, do you know?

Reading a post with all our own experiences will be different than reading the augmentation page on rls-uk.org

3 likes
Reply

that's a great idea!

Reply

Yes. That would be so helpful and save us typing out the same thing over and over again. I’m not sure if it would be possible with the make up of this site.

Another suggestion (I think from madlegs originally) was for a one page summary of rls treatmebts that could be put up on the website to be printed out and taken to the GP/neurologist for their illumination. I started to draw something up but didn’t get round to finishing it. The augmentation thread could maybe provide a useful addendum to such a document.

Reply

Kimmie,

I'm afraid that going to see a vein specialist will just get you flustered. Unless there is something other than RLS bothering you, I'd hate for you to waste your money.

I'm in a similar situation since my movements have recently spread to areas other than my legs. Apparently, this spreading is augmentation.

What is a PCP?

Reply

primary car physician.

Reply

thank yo for your honestyu

Reply

I was sent to a vein specialists and he could do nothing and sent me to a Neurologist who does have some knowledge and is doing the best he can to find me lasting relief. So from my experience I would say it would be a Neurologist you would need to see.

Lonely 7.

1 like
Reply

thank you

Reply

Augmentation is not the only problem with Requip! There are some very powerful psychoactive effects as well.

1 like
Reply

You may also like...